Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 16, 2022, 5:34 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 5:34 PM MST (00:34 UTC)
- Expired
- Jul 16, 2022, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3294 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
677
WGUS55 KTWC 170034
FFWTWC
AZC019-023-170300-
/O.NEW.KTWC.FF.W.0025.220717T0034Z-220717T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
534 PM MST Sat Jul 16 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Pima County in southeastern Arizona...
Northwestern Santa Cruz County in southeastern Arizona...
* Until 800 PM MST.
* At 534 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
1.5 inches of rain has fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Green Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3178 11111 3185 11105 3181 11094 3174 11089
3171 11092 3172 11102
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH1 follow-up statement
676
WGUS75 KTWC 170252
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
752 PM MST Sat Jul 16 2022
AZC019-023-170302-
/O.EXP.KTWC.FF.W.0025.000000T0000Z-220717T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Santa Cruz AZ-
752 PM MST Sat Jul 16 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR EAST
CENTRAL PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3178 11111 3185 11105 3181 11094 3174 11089
3171 11092 3172 11102
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:05 PM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 16, 3:05 PM MST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 305 PM MST Sat Jul 16 2022 .SYNOPSIS...Above average heat will continue this weekend as we see a daily chance of mainly afternoon and evening showers and thunderstorms. An uptick in monsoon activity is possible next week with temperature returning closer to normal. && .DISCUSSION...Isolated to scattered thunderstorms have fired across Santa Cruz county and southern Cochise county this afternoon. This trend will continue into the evening hours mainly west of a Safford to Sierra Vista line. Some of the stronger storms will produce gusty/damaging winds and locally heavy rain. The thunderstorm outflows will also generate areas of blowing dust, especially W/NW of Tucson. later this afternoon into the evening. A blowing dust advisory was issued for these areas between 5 pm and 9 pm. Sunday looks like a down day with warm mid-level temperatures inhibiting storm development. At this time the best storm activity will be across Santa Cruz county. Isolated to scattered afternoon showers and thunderstorms each day next week, with possible uptick in activity Wednesday and Thursday associated with potential easterly wave passing by to our south. High temperatures remaining hot tomorrow then will gradually cool on a daily basis down close to normal by next weekend. && .AVIATION...Valid through 18/00Z. ISOLD-SCT SHRA/TSRA with CIGS 8-12k ft AGL from KTUS/KOLS to the northwest through 17/06Z and returning after 17/20Z with less coverage than this afternoon. Diurnal SFC winds generally less than 12 kts with the exception of gusty and erratic thunderstorm outflows. Dust can be picked up along the I-10 corridor in the evening hours. Best chance for outflows will be late afternoon and early evening for KTUS. Some of the storms could be strong with brief MVFR conditions and wind gusts above 40 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain several degrees above average through the weekend with daily thunderstorm chances. Strong and erratic outflow winds from the stronger storms are expected. Afternoon Min RH will stay above 15% with good to excellent recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 6 PM to 9 PM MST this evening for AZZ505. Blowing Dust Advisory until 8 PM MST this evening for AZZ501-502- 504. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 16, 4:48 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
448 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 ESE TUCSON 32.14N 110.77W
07/16/2022 M1.50 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED MEASURED 1.5 INCH HAIL NEAR
THE INTERSECTION OF BILBY RD AND HOUGHTON
RD.
&&
KGLocal storm report, Jul 16, 4:53 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
453 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 ESE TUCSON 32.18N 110.82W
07/16/2022 M1.00 INCH PIMA AZ PUBLIC
PUBLIC REPORTED 1 INCH HAIL NEAR THE
INTERSECTION OF PANTANO RD AND ESCALANTE RD.
&&
KGLocal storm report, Jul 16, 4:54 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
454 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 ESE TUCSON 32.19N 110.86W
07/16/2022 E1.00 INCH PIMA AZ PUBLIC
PHOTO ON TWITTER AT GOLF LINKS AND WILMOT.
&&
KDLocal storm report, Jul 16, 5:19 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
519 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 SE TUCSON 32.18N 110.87W
07/16/2022 M1.00 INCH PIMA AZ TRAINED SPOTTER
NEAR IRONWOOD EAST OF CRAYCROFT.
&&
KDLocal storm report, Jul 16, 5:24 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
524 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 SE GREEN VALLEY 31.84N 110.99W
07/16/2022 E1.00 INCH PIMA AZ TRAINED SPOTTER
&&
KDLocal storm report, Jul 16, 5:32 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
532 PM MST SAT JUL 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N GREEN VALLEY 31.88N 111.01W
07/16/2022 E1.00 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL IN GREEN
VALLEY.
&&
KGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:28 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 47 min |
| Jul 16, 5:38 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 52 min |
| Jul 16, 6:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 16, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 16, 6:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 42 min |
| Jul 16, 6:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 16, 7:14 PM MST | Dust Storm Warning | TWC | Pima | 61 min |
| Jul 16, 7:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 8:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 12:10 AM MST | Areal Flood Warning | TWC | Pima | 15 hr |
| Jul 17, 2:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 49 min |
| Jul 17, 3:59 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 17, 4:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 17, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 17, 4:52 PM MST | Special Weather Statement | TWC | Pima | 38 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.